Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 64, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 17, 2014, 9:57 PM EDT for 4 counties in Pennsylvania. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 17, 2014, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Venango County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:58 PM EDT | HAIL 1.25 | Rouseville, PA | ESTIMATED THROUGH PICTURE |
| Jun 17, 10:15 PM EDT | TSTM WND DMG | 1 Ene Fosters Corner, PA | WIDESPREAD TREES DOWN AROUND THE AREA |
| Jun 17, 10:20 PM EDT | TSTM WND DMG | Marienville, PA | TREES AND POWER LINES DOWN. |
| Jun 17, 10:26 PM EDT | TSTM WND DMG | 2 S Roses, PA | MULTIPLE TREES DOWN ON ROUTE 899 IN JENKS TOWNSHIP |
| Jun 17, 10:26 PM EDT | TSTM WND DMG | Gilfoyle, PA | ROOF PARTIALLY BLOWN OFF HOUSE |
| Jun 17, 10:36 PM EDT | TSTM WND DMG | 2 Wsw Huefner, PA | TREE DOWN ON POWER LINES ON HUEFNER SPRING ROAD |
| Jun 17, 10:40 PM EDT | TSTM WND DMG | Arthurs, PA | MULTIPLE TREES DOWN ON ROUTE 66 IN PAINT TOWNSHIP |
| Jun 17, 10:50 PM EDT | TSTM WND DMG | 2 Sw Fisher, PA | TREE DOWN ON POWER LINES ON FISHER STRATTANVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS51 KPBZ 180157
SVRPBZ
PAC031-053-065-121-180245-
/O.NEW.KPBZ.SV.W.0064.140618T0157Z-140618T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
957 PM EDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHERN FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 1045 PM EDT
* AT 952 PM EDT...A SEVERE THUNDERSTORM WAS NEAR OIL CREEK STATE
PARK...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH GUSTS.
SOURCE...RADAR.
IMPACT...TREE DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
OIL CREEK STATE PARK... OIL CITY...
PLEASANTVILLE... SENECA... VAN...
TIONESTA... WEST HICKORY... FRYBURG...
CLARION... COOK FOREST STATE PARK...
MARIENVILLE... REDCLYFFE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED DAMAGING WIND GUSTS. MOVE INTO A STURDY
BUILDING AND AVOID WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
&&
LAT...LON 4145 7895 4143 7896 4145 7899 4145 7906
4142 7906 4141 7909 4135 7908 4138 7896
4128 7877 4097 7897 4143 7988 4162 7975
4163 7961
TIME...MOT...LOC 0157Z 295DEG 48KT 4150 7967
$$1 follow-up statement
134
WWUS51 KPBZ 180220
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1020 PM EDT TUE JUN 17 2014
PAC031-053-065-121-180245-
/O.CON.KPBZ.SV.W.0064.000000T0000Z-140618T0245Z/
CLARION PA-FOREST PA-JEFFERSON PA-VENANGO PA-
1020 PM EDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR VENANGO...JEFFERSON...FOREST AND CLARION COUNTIES...
AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 6 MILES EAST OF
SENECA...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH GUSTS.
SOURCE...COUNTY OFFICIAL.
IMPACT...TREE DAMAGE.
* LOCATIONS IMPACTED INCLUDE...
VAN... TIONESTA... SENECA...
OIL CITY... OIL CREEK STATE PARK...
WEST HICKORY... PLEASANTVILLE... FRYBURG...
CLARION... MARIENVILLE...
COOK FOREST STATE PARK... REDCLYFFE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS PRODUCED DAMAGING WIND GUSTS. MOVE INTO A STURDY
BUILDING AND AVOID WINDOWS.
PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO
THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH.
LAT...LON 4145 7895 4143 7896 4145 7899 4145 7906
4142 7906 4141 7909 4135 7908 4138 7896
4128 7877 4097 7897 4143 7988 4162 7975
4163 7961
TIME...MOT...LOC 0220Z 297DEG 48KT 4138 7952
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:33 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 17, 9:33 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 933 PM EDT TUE JUN 17 2014 .SYNOPSIS... A SERIES OF DISTURBANCES WILL MAINTAIN SHOWER AND THUNDERSTORM CHANCES FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... LATE EVE UPDATE WAS ISSUED TO FURTHER ADJUST HOURLY TRENDS OF POPS AS TSTMS MOV ACRS NW PA/NE OH. THAT CONVECTIVE ACTIVITY WAS MOVING INTO A GRADUALLY STABILIZING SFC LAYER HOWEVER AND HAS BEEN WEAKENING. SHRTWV AND ASSOCIATED CDFNT ACRS THE GREAT LAKES WL CONT TO PROGRESS ESEWD TNGT...SO SHWRS AND SOME TSTMS SPPRTD BY ELEVATED INSTABILITY WL RMN A POSSIBILITY...ALBEIT WITH DCRSG CHCS. DIMINISHING POPS HAVE BEEN CONSTRUCTED TO SAG SWD WITH OUTFLOW/WEAK FRONT. THE FORECAST FOR WEDNESDAY IS HIGHLY DEPENDENT ON THE EVOLUTION OF TNGTS DEEP MOIST CONVECTION...AND RESULTANT BNDRY POSITION AFTR OUTFLOW PENETRATION. THUS...NO CHANGES WERE MADE TO ONGOING LIKELY POPS FOR WEDNESDAY. HOWEVER...GIVEN THOSE POPS AND CLD COVER EXPECTATIONS AS WELL AS FRONTAL ENCROACHMENT...HAVE ADJUSTED TEMPS DOWNWARD TWD TDAS WARMER GUIDANCE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WHILE THE LAST RUN OF THE MODELS MAY HAVE SHOWN THE FRONT SOUTH OF THE REGION BY THURSDAY...THE NEWER SOLUTIONS SLOW THE PROGRESSION THROUGH THURSDAY. A SHORTWAVE IS PROJECTED TO MOVE ALONG THE FRONTAL BOUNDARY AND MAINTAIN THE CHANCE FOR SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA THROUGH THE AFTERNOON. HAVE OPTED TO KEEP THE HIGHEST POPS CONFINED TO THE SOUTH AS DRYING IS FORECAST TO THE NORTH OVER THE NY/PA BORDER. THE FRONT LOOKS TO REMAIN SITUATED OVER NORTHERN WV ON FRIDAY WHILE A PAIR OF UPPER TROUGHS...ONE SINKING SOUTHWARD OVER THE FAR NORTHEAST AND ANOTHER APPROACHING THE NORTHERN PLAINS AMPLIFIES THE RIDGE BETWEEN THEM...THUS MAINTAINING THE NW FLOW OVER THE REGION. YET ANOTHER WAVE IS EXPECTED TO CROSS IN THE UPPER-LEVEL FLOW AND MAINTAIN THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON ON FRIDAY...AGAIN WITH THE HIGHEST POPS SOUTH OF I-70. SINCE THE FRONT IS PROGGED SOUTHWARD THROUGH THIS PERIOD...TEMPERATURES WERE KEPT CLOSER TO SEASONAL VALUES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A SERIES OF SHRTWVS WL CONT TO ADVN ACRS THE RGN IN NW FLOW INTO THE WKEND...CONTG SHWR AND TSTM CHCS. THE MAIN UPR TROF IS PROGGED TO CROSS THE RGN ERLY MON. MAINTAINED CHC POPS AS CNVCTN WL DEPEND ON TIMING OF SHRTWVS AND PLACEMENT OF A SFC BNDRY. && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... ALTHOUGH MODELS CONT TO SHOW THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP AND MOVE FARTHER SOUTH TONIGHT...DO NOT HAVE ENOUGH CONFIDENCE IN PRECIPITATION REACHING BVI/PIT/AGC/HLG/LBE TO JUSTIFY LEAVING VCTS/VCSH IN TAF. IF A SYSTEM DEVELOPS UPSTREAM ACROSS INDIANA AND/OR OHIO AND IS ABLE TO MAINTAIN ITSELF...PRECIP MAY NEED TO BE ADDED BACK INTO THE TAF. WITH WINDS NOT EXPECTED TO BE CALM TONIGHT...THREAT FOR FOG DEVELOPMENT SHOULD BE LIMITED TO FKL/DUJ...WHERE FOG OCCURRED LAST NIGHT AND ADDITIONAL MOISTURE FROM PRECIPITATION IS MORE LIKELY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY EVENING. .OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/... PERIODIC SHWR/TSTM RESTRICTIONS ARE XPCD THRU THE PD WITH A SERIES OF DISTURBANCES. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/33
Hazardous weather outlook, Jun 17, 9:44 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 944 PM EDT TUE JUN 17 2014 PAZ007>009-015-016-190145- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 944 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT WITH THE PRIMARY HAZARDS BEING DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON WEDNESDAY WITH THE PRIMARY SEVERE THREATS AGAIN COMING FROM DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-190145- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 944 PM EDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE PRIMARY SEVERE THREATS COMING FROM DAMAGING WIND GUSTS AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 15
In the hours before
Special weather statement, Jun 17, 8:56 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
856 PM EDT TUE JUN 17 2014
PAZ008-180130-
VENANGO PA-
856 PM EDT TUE JUN 17 2014
...STRONG WIND GUSTS WILL AFFECT VENANGO COUNTY...
AT 851 PM EDT...THE LEADING EDGE OF OUTFLOW WIND GUSTS WERE LOCATED
4 MILES NORTHWEST OF COOPERSTOWN AND WERE MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITHIN THIS AREA...WHICH IS FROM A
THUNDERSTORM OVER CRAWFORD COUNTY.
LOCATIONS IMPACTED INCLUDE...
COOPERSTOWN... OIL CREEK STATE PARK...
OIL CITY... SENECA... VAN...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4162 7973 4156 7953 4129 7963 4149 8000
4158 7988 4158 7987 4163 7982
15Special weather statement, Jun 17, 9:47 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
947 PM EDT TUE JUN 17 2014
PAZ008-009-015-180230-
CLARION PA-FOREST PA-VENANGO PA-
947 PM EDT TUE JUN 17 2014
...STRONG THUNDERSTORMS WILL AFFECT FOREST...NORTHEASTERN CLARION AND
NORTHERN VENANGO COUNTIES...
AT 944 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF WEST HICKORY TO 5 MILES SOUTHEAST OF CONNEAUT LAKE...
MOVING EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE... WEST HICKORY... BALLTOWN...
OIL CREEK STATE PARK... COOPERSTOWN...
KELLETTVILLE... TIONESTA... OIL CITY...
MARIENVILLE... REDCLYFFE...
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 4155 7895 4144 7895 4145 7906 4139 7909
4136 7943 4148 8000 4150 8001 4162 7983
4163 7932The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:56 PM EDT | Special Weather Statement | PBZ | Venango | 34 min |
| Jun 17, 9:47 PM EDT | Special Weather Statement | PBZ | Forest | 43 min |
| Jun 17, 10:44 PM EDT | Special Weather Statement | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 46 min |
| Jun 17, 11:00 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 45 min |
| Jun 17, 11:06 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 24 min |
| Jun 17, 11:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Indiana, Jefferson, Lawrence and 1 more | 47 min |
| Jun 18, 12:14 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Indiana | 46 min |
| Jun 18, 1:08 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Indiana, Lawrence | 52 min |
| Jun 18, 3:06 AM EDT | Areal Flood Advisory | PBZ | Allegheny, Beaver, Butler, Lawrence, Washington | 4 hr |
| Jun 18, 5:41 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 49 min |
| Jun 18, 8:24 AM EDT | Special Weather Statement | PBZ | Butler | 51 min |
| Jun 18, 9:46 AM EDT | Areal Flood Advisory | PBZ | Clarion, Venango | 3 hr |
| Jun 18, 12:42 PM EDT | Special Weather Statement | PBZ | Fayette | 63 min |
| Jun 18, 3:56 PM EDT | Special Weather Statement | PBZ | Greene | 49 min |
| Jun 18, 5:46 PM EDT | Flash Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 5 more | 15 hr |
| Jun 18, 6:04 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 41 min |
| Jun 18, 6:33 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer, Venango | 27 min |
| Jun 18, 6:45 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Mercer, Venango | 60 min |
| Jun 18, 7:46 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 44 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.